I need help Bees…I can't have an O anymore! (TMI)

posted 3 years ago in Intimacy
Post # 3
Member
250 posts
Helper bee
  • Wedding: July 2014

@NurseMandie

SSRI’s (prozac, zoloft, luvox, lustral, paxil, seroxat, lexapro, cipralex, celexa) kill your ability to orgasm.  Most anti-anxieties, anti-depressants, and anti-psychotics do this.  I couldn’t even make myself orgasm when I was on prozac.  I’m 99.9% sure it is your prescription causing the problem.  Discuss with your doctor how you might be able to change the dose to fix the problem (this is a long shot if you really need this medication… usually it takes at least a few days to lose side effects after discontiued doses), or the possibility of adding a counteractive prescription as well.  Sometimes buproprion (Welbutrin) or other stimulating scripts can counteract the numbing effects of SSRI’s, but this also comes with additional side effects and I’m guessing a stimulant is ill-advised since your prescription is for anxiety.  It may come down to the choice between your medication and your sexual satisfaction, which is a shame, but a reality.

Post # 5
Member
1574 posts
Bumble bee
  • Wedding: May 2013

Agree with @rawrrrrr. It’s something that many antidepressants (specifically SSRIs) are notorious for. Some are more known for killing sex drive, others cause inorgasmia (technical term for inability to orgasm – sorry, it’s teh sex educator in me coming out). Sometimes switching up the dose a little can help a lot without geting rid of the therapeutic benefits of the medication. If it’s really bothering you, I think it’s worth talking about with the doctor – either changing dose or switching medication. Some people take SSRIs and have absolutely no sexual side effects, although I will tell you it’s extremely common (I have tons of college students that I teach talk about it – either anonymously or just in class, which I greatly appreciate). 

Several years ago I was on Celexa and had the same exact issue as you. Several friends had been on it and it killed their sex drives, so I thought I was okay since I had that issue. It’s not the only reason why I went off of it, but it was the straw that broke the camel’s back! I’m not on any antidepressants now, but sometimes my pain meds interfere with my sex drive, and I know it effects my partner, even though I try to assure him otherwise. I tried every trick in the book and 99% of teh time I could not orgasm. I think I killed a sex toy trying once. 

My partner was on Zoloft for a while, and it caused some side effects for him. I’m not a medical professional, but he’s on Wellbutrin now and the side effects (at least sexually) aren’t as bad. Actually, overal, the side effects are much better and it has been working better for him. He did have to tinker with the dose as he had some weird ringing in his ears, but changing his dose by only 25 mg made it go away. His anxiety hasn’t been as bad on it either. I had a student who said when she knew she was going to see her boyfriend, she woudl skip her meds that morning – obviously ill advised, adn I don’t remember overall how it worked for her, but it seemed to help in that situation.

Anyway. You could also try to see if anything else helps – without changing any medication. There is a slight chance that switching when you take it could help. You could also see if trying more foreplay, or even changing how you do it could help. For some people, direct stimulation is too much, so trying stimulation in other places can help – so, if direct clitoral is too much, trying the side of teh clitoris or g spot stimulation, or starting foreplay than easing off and then going back to it (just for example).

Post # 6
Member
5932 posts
Bee Keeper
  • Wedding: April 2018

@NurseMandie:  Boo….everyone should get an O….EVERYTIME.

A couple of years ago, they tried putting Mr. 99 on an anti-anxiety medication and it did the same thing to him….it was making me crazy, cause I’m good at three things…getting Mr. 99 to O-Town is one of them AND it was making him feel wonky…

We went the natural route, did Sam-e, Saint John’s Wort and Fish Oil….I’m not sure what your situation or preference is…but that worked for him AND saved his ability to get there.

Post # 8
Member
4220 posts
Honey bee
  • Wedding: August 2013

Had the same problem with zoloft and effexor. : sorry you’re going through this. 

Post # 10
Member
4220 posts
Honey bee
  • Wedding: August 2013

@NurseMandie:  sorry but no. It didn’t get better for me. I’m off anti depressants all together now. But you should speak to your doc. 

Post # 12
Member
497 posts
Helper bee
  • Wedding: October 2013

How you tried CBT? I took anti-anxiety meds before but still felt anxious and it caused me to gain weight and just feel dull in general. After getting fed up of them, I stopped taking all meds and swtiched to see a therapist that specializes in CBT. She taught me lots of ways to control anxiety and the thinking, behaviours and stress responces associated with it and I dealing with everything much better now. It might be an option worth investigating for you? 

Post # 13
Member
3268 posts
Sugar bee
  • Wedding: May 2015

@NurseMandie:  OK, it sounds like that is not the right medication for you. Time to try different ones.

I have anxiety also, and I manage it, when it gets really bad, by taking the herb valerian, which is a powerful and long-used relaxing herb. The capsules one can find at any natural food store seem to do the trick. It has helped me get though some truly awful panicky times, and I have not noticed any side effects, although some who use it find that it makes them sleepy. Usually when I need to use it, I am so keyed up that I don’t feel any sleepiness, though it takes the edge off nicely.

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors